Alert archive / California / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 12, NWS Sacramento, CA

June 8, 2004Lake County, California

NWS Sacramento, CA issued this severe thunderstorm warning at Jun 8, 2004, 3:56 PM PDT for Lake County, California. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2004, 3:56 PM PDT (22:56 UTC)
Expired
Jun 8, 2004, 4:30 PM PDT
In force
34 min
Issued by
NWS Sacramento, CA
Area
Counties, with a storm outline in the text

County Lake County, CA

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 10.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2004-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2004-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:00 PM PDT, 56 minutes earlier.

Area forecast discussion, Jun 8, 3:00 PM PDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
300 PM PDT TUE JUN 8 2004

.DISCUSSION...DEEP AND MOIST CONVECTIVE ACTIVITY HAS ALREADY POPPED UP
ACROSS THE NORTHERN MOUNTAINS AND INTERIOR COASTAL RANGE. ITS EVIDENT
THE CAP WAS NOT STRONG ENOUGH TO KEEP THESE FROM MANIFESTING.  SHOWERS
SHOULD BECOME MORE DOMINATE AS THE NIGHT ROLLS THROUGH...HOWEVER...THE
THUNDERSTORMS OUGHT TO BE MORE OF AN EVENING PHENOMENA...DECREASING AS
WE LOOSE THE HEATING TRIGGER. AS THE LOW MOVES EAST WEDNESDAY WE COULD
SEE A RECURRENCE OF MORE SHOWERS...THOUGH THE THUNDERSTORMS LOOK TO BE
CONFINED TO THE SIERRA NEVADA. HIGH PRESSURE REBUILDING ACROSS EASTERN
PACIFIC SHOULD DRY US OUT BY THURSDAY WITH A WARMING TREND ON TAP INTO
THE WEEKEND.  ANOTHER NORTHERN PACIFIC TROUGH WILL ERODE THE RIDGE FOR
THE EARLY PART OF NEXT WEEK, WHICH SHOULD PROVIDE A COOLING TREND.
RANDY HARTLEY

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 8, 7:00 AM PDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT TUE JUN 8 2004

CAZ013>019-063-064-066>069-091400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-CLEAR
LAKE/SOUTHERN LAKE COUNTY-EAST FOOTHILLS/NORTH SACRAMENTO
VALLEY-MOTHERLODE-WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE
NORTHERN SIERRA NEVADA
700 AM PDT TUE JUN 8 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A LEVEE BREAK IN THE DELTA REGION OF SAN JOAQUIN COUNTY HAS FLOODED
THE UPPER AND LOWER JONES TRACTS. REFER TO THE FLOOD PRODUCT (WGUS86
KSTO - FLSSTO) FOR DETAILS.

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY OVER MOST OF INTERIOR
NORTHERN CALIFORNIA. SOME OF THESE STORMS MAY PRODUCE HAIL...ALONG
WITH WIND GUSTS OF OVER 35 MPH.

.DAYS TWO THROUGH SEVEN...

ISOLATED THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY MAINLY OVER THE
WEST SLOPES OF THE NORTHERN SIERRA NEVADA.

SPOTTERS ARE REQUESTED TO CONTACT THEIR LOCAL NATIONAL WEATHER
SERVICE OFFICE WITH ANY THUNDERSTORM REPORTS.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET
AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/SACRAMENTO

LAM

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 4:12 PM PDTSevere Thunderstorm WarningSTOColusa, Yolo33 min

Nearby

Severe Thunderstorm Warnings in California, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.